Homology, Homotopy and Applications

Volume 24 (2022)

Number 2

Spectral sequences of a Morse shelling

Pages: 241 – 254

DOI: https://dx.doi.org/10.4310/HHA.2022.v24.n2.a11


Jean-Yves Welschinger (Université Lyon, Université Claude Bernard Lyon 1, CNRS UMR 5208, Institut Camille Jordan, Villeurbanne, France)


We recently introduced a notion of tilings of geometric realizations of finite relative simplicial complexes and related those tilings to the discrete Morse theory of R. Forman, especially when they have the property of being shellable, a property shared by the classical shellable complexes. We now observe that every such tiling supports a quiver which is acyclic precisely when the tiling is shellable and then, that every shelling induces two spectral sequences which converge to the relative (co)homology of the complex. Their first pages are free modules over the critical tiles of the tiling.


spectral sequence, simplicial complex, discrete Morse theory, shellable complex, tiling

2010 Mathematics Subject Classification

52C22, 55T99, 55U10

This work was partially supported by the ANR project MICROLOCAL (ANR-15CE40-0007-01).

Received 7 May 2021

Received revised 26 November 2021

Accepted 26 November 2021

Published 24 August 2022